Alert archive / North Dakota / High Wind Watches in 2015

High Wind Watch 2, NWS Bismarck, ND

August 21, 20157 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Aug 21, 2015, 2:21 AM MDT for 7 counties in North Dakota. It took effect at Aug 22, 2015, 3:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 21, 2015, 2:21 AM MDT (08:21 UTC)
In effect from
Aug 22, 2015, 3:00 AM MDT
Expired
Aug 21, 2015, 12:42 PM MDT
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2519 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WWUS73 KBIS 210821
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
321 AM CDT FRI AUG 21 2015

...HIGH WIND WATCH FOR SOUTHWEST NORTH DAKOTA EARLY SATURDAY
MORNING THROUGH SATURDAY EVENING...

.VERY STRONG NORTHWEST WINDS ARE POSSIBLE ACROSS SOUTHWEST NORTH
DAKOTA BEGINNING EARLY SATURDAY MORNING...CONTINUING THROUGH
SATURDAY EVENING. WIND GUSTS TO 60 MPH ARE POSSIBLE. THIS INCLUDES
THE DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND
MEDORA AREAS. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE...
AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON
ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-211630-
/O.NEW.KBIS.HW.A.0002.150822T0900Z-150823T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
221 AM MDT FRI AUG 21 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM EARLY SATURDAY MORNING THROUGH
SATURDAY EVENING.

* TIMING..EARLY SATURDAY MORNING THROUGH SATURDAY EVENING

* WINDS...NORTHWEST WIND GUSTS TO 60 MPH. 

* IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE AND
  MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON
  ELEVATED STRUCTURES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AYD
2 follow-up statements
978 
WWUS73 KBIS 211445
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
945 AM CDT FRI AUG 21 2015

...HIGH WIND WATCH FOR SOUTHWEST NORTH DAKOTA EARLY SATURDAY
MORNING THROUGH SATURDAY EVENING...

.VERY STRONG NORTHWEST WINDS ARE POSSIBLE ACROSS SOUTHWEST NORTH
DAKOTA BEGINNING EARLY SATURDAY MORNING...CONTINUING THROUGH
SATURDAY EVENING. WIND GUSTS TO 60 MPH ARE POSSIBLE. THIS
INCLUDES THE DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON...
BEACH AND MEDORA AREAS. WINDS THIS STRONG MAY CAUSE MINOR
PROPERTY DAMAGE... AND MAKE DRIVING HIGH PROFILE VEHICLES OR
WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

NDZ031>033-040-041-043-044-212245-
/O.CON.KBIS.HW.A.0002.150822T0900Z-150823T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
845 AM MDT FRI AUG 21 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* TIMING..EARLY SATURDAY MORNING THROUGH SATURDAY EVENING

* WINDS...NORTHWEST WIND GUSTS TO 60 MPH.

* IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE 
  AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
524 
WWUS73 KBIS 211842
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
142 PM CDT FRI AUG 21 2015

...HIGH WIND WARNING FOR SOUTHWEST NORTH DAKOTA EARLY SATURDAY
MORNING THROUGH SATURDAY EVENING...
...WIND ADVISORY NORTHWEST NORTH DAKOTA EARLY SATURDAY MORNING
THROUGH SATURDAY EVENING AND IN THE CENTRAL SATURDAY AFTERNOON
AND EVENING...

.VERY STRONG NORTHWEST WINDS ACROSS SOUTHWEST NORTH DAKOTA WILL
BEGIN EARLY SATURDAY MORNING...CONTINUING THROUGH SATURDAY
EVENING. WINDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE
EXPECTED. THIS INCLUDES THE DICKINSON...HETTINGER...MOTT...BOWMAN
AMIDON...BEACH AND MEDORA AREAS. WINDS THIS STRONG WILL CAUSE
MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES OR
WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS.

A WIND ADVISORY IS NOW IN EFFECT FOR NORTHWEST NORTH DAKOTA...TO
INCLUDE KILLDEER...WATFORD CITY...WILLISTON AND CROSBY EARLY
SATURDAY MORNING. STRONG WINDS OF 35 TO 55 MPH ARE EXPECTED
THROUGH SATURDAY EVENING. THE GUSTY WINDS WILL SPREAD EAST TO
CENTRAL NORTH DAKOTA AROUND NOON OR SHORTLY AFTERNOON. THIS
INCLUDES THE MINOT...BISMARCK...JAMESTOWN...RUGBY AND SURROUNDING
AREAS. THE WINDS WILL CONTINUE THROUGH SATURDAY EVENING.

THE WINDS WILL CAUSE SOME MINOR PROPERTY DAMAGE AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING OUTDOORS
ON ROOFTOPS OR ELEVATED LOCATIONS WILL BE HAZARDOUS.

NDZ031>033-040-041-043-044-220245-
/O.UPG.KBIS.HW.A.0002.150822T0900Z-150823T0300Z/
/O.NEW.KBIS.HW.W.0004.150822T0900Z-150823T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1242 PM MDT FRI AUG 21 2015

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING..EARLY SATURDAY MORNING THROUGH SATURDAY EVENING

* WINDS...NORTHWEST WIND GUSTS TO 60 MPH.

* IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE 
  AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ001-009-017-018-220245-
/O.NEW.KBIS.WI.Y.0016.150822T0900Z-150823T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER
142 PM CDT FRI AUG 21 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT SATURDAY. 

* TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS...35 MPH GUSTING AS HIGH AS 55 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS. WORKING ON ELEVATED
  LOCATIONS WILL BE DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-220245-
/O.NEW.KBIS.WI.Y.0016.150822T1800Z-150823T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
142 PM CDT FRI AUG 21 2015 /1242 PM MDT FRI AUG 21 2015/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT
/9 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY. 

* TIMING...EARLY SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

* WINDS...35 MPH GUSTING AS HIGH AS 55 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS. WORKING ON ELEVATED
  LOCATIONS WILL BE DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Aug 20, 11:29 PM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 20, 11:29 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT FRI AUG 21 2015

.UPDATE...
ISSUED AT 1223 AM CDT FRI AUG 21 2015

ONLY MINOR CHANGES WERE MADE TO PRECIP CHANCES ACROSS THE FAR
NORTHEAST TO MATCH UP WITH LATEST RADAR TRENDS.

UPDATE ISSUED AT 936 PM CDT THU AUG 20 2015

SURFACE LOW PRESSURE OVER NORTHWEST NORTH DAKOTA WITH AN UPPER
LEVEL SHORTWAVE TROUGH TRACKING ALONG THE INTERNATIONAL BORDER. A
FEW SHOWERS HAVE DEVELOPED OVER NORTHWEST NORTH DAKOTA ND ARE
CURRENTLY MOVING INTO THE NORTH CENTRAL. ANY SHOWER ACTIVITY WILL
BE SPOTTY WITH BEST CHANCES ALONG THE NORTHERN TIER COUNTIES AND
MOST AREAS SEEING ONLY TRACE AMOUNTS. PERHAPS A FEW LOCALES EEKING
OUT A HUNDREDTH OR TWO. WILL KEEP SOME SLIGHT CHANCE TO CHANCE
POPS ALONG THE FAR NORTH CENTRAL TONIGHT. THIS IS IN AGREEMENT
WITH THE LATEST ITERATIONS OF THE HRRR/RAP. BUFKIT SOUNDINGS OF
HRRR/RAP SHOW ONLY MINIMAL INSTABILITY ALOFT SO WILL REMOVE THE
MENTION OF THUNDER. OTHERWISE NO SIGNIFICANT UPDATES TO THE GOING
FORECAST.

UPDATE ISSUED AT 623 PM CDT THU AUG 20 2015

A COLD FRONT OVER NORTHEAST MONTANA WILL PUSH SLOWLY SOUTH AND
EAST INTO NORTHERN NORTH DAKOTA THIS EVENING...THEN BECOME NEARLY
STATIONARY. UPPER LEVEL IMPULSES RIDING NEAR AND TO THE NORTH OF
THIS BOUNDARY MAY SPARK A FEW SHOWERS OR PERHAPS AN EVENING
THUNDERSHOWER ALONG THE INTERNATIONAL BORDER TONIGHT. MADE SOME
MINOR ADJUSTMENTS TO POPS SKY COVER THIS EVENING AND UPDATED
LATEST SENSIBLE WEATHER ELEMENTS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 244 PM CDT THU AUG 20 2015

UPPER LEVEL ANALYSIS PLACES RIDGE OVER THE MIDWEST WITH TROUGH
OVER EASTERN MONTANA. UPPER LEVEL ANALYSIS PLACES NORTHWEST FLOW
OVER THE WESTERN CONUS WITH SHORT-WAVE RIDGE PASSING OVER WITH
SOME SUBTLE WEAK IMPULSES NOTED UPSTREAM. THIS CONTINUES TO BRING
QUIET CONDITIONS WITH SOME FAIR WEATHER CUMULUS OVER EASTERN
PORTIONS OF THE AREA.

FOR TONIGHT...MAINLY QUIET WEATHER EXPECTED OVER THE AREA...THOUGH
ONE OF THE AFOREMENTIONED WEAK IMPULSES MAY PASS OVER PORTIONS OF
NORTH CENTRAL NORTH DAKOTA PRODUCING A WEAK SHOWER OR
THUNDERSTORM. TO THE WEST...SOME SMOKE FROM THE WESTERN WILDFIRES
MAY SETTLE OVER THE AREA...SO HAVE ADDED A MENTION OF THIS IN THIS
FORECAST PACKAGE. WILL HAVE TO KEEP AN EYE ON THIS TO SEE IF IT
CAN PUSH FURTHER EAST.

ON FRIDAY...TROUGH STARTS TO DIG INTO THE NORTHERN ROCKIES WITH
UPPER FLOW SHIFTING SOUTHWESTERLY OVER OUR AREA. INITIAL SHORT
WAVE SLIDES TOWARDS NORTHWESTERN NORTH DAKOTA...POSSIBLY BRINGING
A FEW THUNDERSTORMS. TEMPERATURES WILL BE QUITE WARM WITH
SOUTHERLY LOW LEVEL FLOW...WITH HIGHS PUSHING INTO THE 90S OVER
MOST LOCATIONS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 244 PM CDT THU AUG 20 2015

A STRONG COLD FRONT BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS
AND VERY WINDY CONDITIONS FRIDAY NIGHT THROUGH SATURDAY NIGHT
HIGHLIGHTS THE LONG TERM FORECAST.

FRIDAY NIGHT:

AN UPPER LEVEL SHORTWAVE TROUGH OVER THE CANADIAN AND US ROCKIES
FRIDAY AFTERNOON IS FORECAST TO MOVE INTO THE FRONT RANGE FRIDAY
NIGHT AND APPROACH THE WESTERN DAKOTAS. THE FLOW ALOFT WILL BECOME
SOUTHWESTERLY OVER THE DAKOTAS WITH STRONG SHORTWAVE ENERGY IMPULSES
MOVING ACROSS OUR AREA. MEANWHILE AT THE SURFACE...BROAD LOW
PRESSURE OVER THE FRONT RANGE TO THE WESTERN DAKOTAS FRIDAY
AFTERNOON WILL ALLOW SOUTHERLY WINDS TO CONTINUE WITH A GOOD
SOUTHERLY LOW LEVEL JET TO INTENSIFY OVER THE CENTRAL AND EASTERN
DAKOTAS. A STRONG MID-LEVEL CAP SHOULD BE IN PLACE OVER THE WESTERN
AND CENTRAL DAKOTAS...BUT DURING THE LATE AFTERNOON AND EVENING THE
CAP MAY BREAK AND ALLOW SOME ISOLATED TO SCATTERED THUNDERSTORMS TO
DEVELOP. LATER FRIDAY NIGHT AS THE INTENSIFYING UPPER LOW APPROACHES
THE WESTERN DAKOTAS...THE SURFACE LOW ALSO INTENSIFIES AND MOVES
INTO THE CENTRAL DAKOTAS. SHOWERS AND THUNDERSTORMS SHOULD BECOME
MORE WIDESPREAD...AND WINDS IN WESTERN NORTH DAKOTA SHOULD INCREASE
FROM THE WEST BEHIND THE FRONT.

SATURDAY:

THE UPPER LOW CONTINUES TO INTENSIFY AS IT MOVES INTO CENTRAL NORTH
DAKOTA. GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ALL DAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. THE SURFACE LOW/COLD FRONT MOVES
EAST ACROSS CENTRAL AND EASTERN NORTH DAKOTA SATURDAY MORNING...WITH
THE COLD FRONT EXITING TO THE EAST INTO MINNESOTA SATURDAY
AFTERNOON. STRONG COLD ADVECTION INCREASES IN THE WEST...WITH THE
GFS AND ECMWF MODELS INDICATING H850 WINDS OF 45 TO 55 KNOTS. AT
THIS TIME WIND SPEEDS SATURDAY MORNING IN THE SOUTHWEST...AND
SATURDAY AFTERNOON OVER WESTERN AND MOST OF CENTRAL NORTH DAKOTA
WOULD SUGGEST A WIND ADVISORY WOULD BE NEEDED. WEST/NORTHWEST WINDS
OF 25 TO 35 MPH WITH HIGHER GUSTS ARE FORECAST. COOL SATURDAY WITH
HIGHS ONLY IN THE 60S IN THE WEST...AND MID 60S TO LOWER 70S IN
CENTRAL NORTH DAKOTA.

SATURDAY NIGHT:

THE UPPER LEVEL LOW MOVES EAST ACROSS THE STATE AND INTO MINNESOTA
BY SUNDAY MORNING. PLENTY OF UPPER LEVEL ENERGY AND CONTINUED
CHANCES OF SHOWERS AND THUNDERSTORMS. SATURDAY NIGHT IS ALSO THE
TIME THAT FORECAST MODELS ARE INDICATING THE STRONGEST WINDS. THE
GFS AND ECMWF HAVE H850 WINDS AT 50 TO 60 KNOTS...SUGGESTING WIND
ADVISORY LEVEL WINDS CONTINUING OVERNIGHT...PERHAPS EVEN REACHING
HIGH WIND WARNING CRITERIA FOR A VERY SHORT TIME IN SOME LOCALES.

CONTINUED WINDY/BREEZY AND COOL ON SUNDAY AS THE SYSTEM CONTINUES
MOVING EAST INTO THE GREAT LAKES AREA.

THE UPPER LEVEL RIDGE BUILDS AGAIN OVER THE ROCKIES NEXT
WEEK...BRINGING MAINLY DRY WEATHER AND A WARMING TREND. THE MODELS
SUGGEST THE NEXT CHANCE OF THUNDERSTORMS WOULD BE MID-WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1223 AM CDT FRI AUG 21 2015

VFR CONDITIONS AT ALL TAF SITES THROUGH THE TAF PERIOD. A COLD
FRONT CONTINUES TO PUSH ACROSS CENTRAL NORTH DAKOTA LATE TONIGHT.
WINDS HAVE BECOME NORTHERLY AT KISN/KMOT BEHIND THE FRONT. WINDS
WILL SHIFT BACK TO A SOUTHERLY DIRECTION BY AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AJ
SHORT TERM...JJS
LONG TERM...JV
AVIATION...AJ
Hazardous weather outlook, Aug 20, 8:54 PM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CDT THU AUG 20 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220300-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
954 PM CDT THU AUG 20 2015 /854 PM MDT THU AUG 20 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS IN WESTERN NORTH DAKOTA FRIDAY
AFTERNOON...SPREADING INTO CENTRAL NORTH DAKOTA FRIDAY NIGHT.

VERY WINDY WITH CHANCES OF THUNDERSTORMS CONTINUING ACROSS ALL OF
WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AND SATURDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:42 PM MDTHigh Wind WarningBISAdams, Billings, Bowman, Burleigh, Dunn, Emmons and 7 more35 hr
Aug 21, 12:42 PM MDTWind AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more53 hr

Nearby

High Wind Watches in North Dakota, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.